Hail, Marshall
- When
- June 30, 7:15 PM CST
- Where
- Marshall County, 12 mi E of Stephen
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.450, -96.600
5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 30, 12:33 PM CST, 6 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 133 PM CDT FRI JUN 30 2006 .SHORT TERM...MAIN CHALLENGE TO BE CONVECTIVE/SEVERE POTENTIAL THIS EVENING/NIGHT. 12Z MODELS IN REASONABLY GOOD AGREEMENT AND WILL USE BLEND. NOT MUCH CHANGE TO EARLIER THINKING (SEE PREV AFD AND SPC DAY 1 OUTLOOK) OF T BEGINNING DVL BASIN MID-LATE AFTERNOON PROPAGATING E/SE THROUGH THE EVENING/NIGHT. MESO-ANALYSIS DOES SHOW INGREDIENTS COMING TOGETHER FOR SOME SEVERE WEATHER WITH THESE STORMS. MLCAPES ACROSS THE REGION NOW 1000-3500 J/KG. 850-700MB TEMPS STILL QUITE HIGH PROVIDING SIGNIFICANT CAP...BUT THESE VALUES ARE LOWING ACROSS W ND AND MLCIN DECREASING. SFC TROUGH NOW LOCATED ACROSS E ND WITH MSAS ANALYSIS SHOWING MODERATE SFC MOISTURE FLUX CONVERGENCE ACROSS NE ND. 500MB SHORTWAVE ACROSS W ND WILL BEGIN TO PROVIDE DECENT DEEP LAYERED LIFT BY EVENING. DEEP LAYERED SHEAR OF 40+KTS TO SPREAD INTO E ND BY 00Z AND FURTHER E DURING THE EVENING. IN ADDITION...40-50KTS MID-LEVEL SPEED MAX WILL BE ACROSS FA. CONSIDERING THESE FACTORS WILL INSERT A SEVERE MENTION FOR LATE AFTERNOON (DVL BASIN) AND THIS EVENING. HIGH FREEZING LEVELS MAY LIMIT SEVERE HAIL...BUT WITH POSSIBLE SUPERCELLS CANNOT RULE OUT. WITH MID-LEVEL SPEED MAX STRONG WIND A POSSIBILITY. ALSO...SPC MESO-ANALYSIS DOES SHOW VGP VALUES INCREASING TO 0.2-0.3 M/S2 AND LCL HEIGHTS DECREASING ACROSS W FA. A TORNADO OR TWO IS POSSIBLE WITH A STRONGER SUPERCELL. RETURNS FROM KMBX RADAR PROPAGATING E AND WILL BE ENTERING MORE UNSTABLE AIR BEFORE IT ENTERS DVL BASIN...WILL NEED TO MONITOR. MODELS SHOWING 700MB LOW TO CLOSE OFF BY THE TIME IT REACHES BDE...WIDESPREAD PRECIP TOTALS UP TO AN INCH WITH ISOLD HIGHER AMTS SHOULD OCCUR ACROSS NW MN. NW FLOW CONTINUES SAT-MON AS UPPER LOW SLIDES JUST S OF HUDSON BAY. THIS WILL MEAN TEMPERATURES NEAR NORMAL. NOT MUCH MOISTURE AVAILABLE...BUT THUNDER THREAT STILL POSSIBLE SUN-SUN NIGHT. DID DECREASE POPS A BIT ACROSS THE N FA WITH BEST INSTABILITY SHIFTED S A BIT. .LONG TERM...FAIRLY GOOD AGREEMENT AND CONTINUITY BETWEEN LONG RANGE MODELS. MAIN FEATURE THROUGH PERIOD WILL BE RISING HEIGHTS AS RIDGE GRADUALLY BUILDS INTO FA. ANY SHORTWAVE ENERGY ROUNDING CREST OF RIDGE LOOKS TO BE NORTH OF FA SO WILL CONTINUE WITH DRY FORECAST. THERMAL RIDGE BUILDS SO TEMPERATURES WILL BE AT OR ABOVE AVERAGE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG/VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 726 AM CDT FRI JUN 30 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011230- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 726 AM CDT FRI JUN 30 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... ...ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE SOUTHERN RED RIVER VALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TODAY OVER ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. THE STORMS WILL DEVELOP ROUGHLY AFTER 2 PM OVER EASTERN NORTH DAKOTA MOVE INTO NORTHWEST MINNESOTA THROUGH THE LATE AFTERNOON AND EVENING. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. MOIST UNSTABLE WILL BE OVER THE AREA THIS AFTERNOON. A WIND SHIFT LINE OVER CENTRAL NORTH DAKOTA WILL SWEEP ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA TODAY. THUNDERSTORMS WILL OCCUR NEAR THE WIND SHIFT LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF A LINE ROUGHLY FROM NEAR FORT RANSOM NORTH DAKOTA TO MAHNOMEN TO BEMIDJI MINNESOTA ON SUNDAY. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ANOTHER COLD FRONT WILL MOVE SOUTH OUT OF CANADA WHILE MOIST UNSTABLE AIR WILL MOVE NORTH OUT OF SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
The Fargo/Grand Forks radar (KMVX), 116 km away, was scanning. The volume nearest the first event began at 01:13 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
Several large tree limbs were blown down.
A large tree was split in two by the strong wind.
Many large trees were blown down near Round Lake.
Many large trees were uprooted or snapped off by the strong wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514410, 5514411, 5514412, 5514413, 5514414, 5514415.